On automatic infinite permutations∗

Anna Frid; Luca Zamboni

RAIRO - Theoretical Informatics and Applications (2012)

  • Volume: 46, Issue: 1, page 77-85
  • ISSN: 0988-3754

Abstract

top
An infinite permutation α is a linear ordering of N. We study properties of infinite permutations analogous to those of infinite words, and show some resemblances and some differences between permutations and words. In this paper, we try to extend to permutations the notion of automaticity. As we shall show, the standard definitions which are equivalent in the case of words are not equivalent in the context of permutations. We investigate the relationships between these definitions and prove that they constitute a chain of inclusions. We also construct and study an automaton generating the Thue-Morse permutation.

How to cite

top

Frid, Anna, and Zamboni, Luca. "On automatic infinite permutations∗." RAIRO - Theoretical Informatics and Applications 46.1 (2012): 77-85. <http://eudml.org/doc/277836>.

@article{Frid2012,
abstract = {An infinite permutation α is a linear ordering of N. We study properties of infinite permutations analogous to those of infinite words, and show some resemblances and some differences between permutations and words. In this paper, we try to extend to permutations the notion of automaticity. As we shall show, the standard definitions which are equivalent in the case of words are not equivalent in the context of permutations. We investigate the relationships between these definitions and prove that they constitute a chain of inclusions. We also construct and study an automaton generating the Thue-Morse permutation.},
author = {Frid, Anna, Zamboni, Luca},
journal = {RAIRO - Theoretical Informatics and Applications},
keywords = {Permutation; infinite permutation; ordering; infinite word; automatic word; automatic permutation; Thue-Morse word; Thue-Morse permutation; permutation},
language = {eng},
month = {3},
number = {1},
pages = {77-85},
publisher = {EDP Sciences},
title = {On automatic infinite permutations∗},
url = {http://eudml.org/doc/277836},
volume = {46},
year = {2012},
}

TY - JOUR
AU - Frid, Anna
AU - Zamboni, Luca
TI - On automatic infinite permutations∗
JO - RAIRO - Theoretical Informatics and Applications
DA - 2012/3//
PB - EDP Sciences
VL - 46
IS - 1
SP - 77
EP - 85
AB - An infinite permutation α is a linear ordering of N. We study properties of infinite permutations analogous to those of infinite words, and show some resemblances and some differences between permutations and words. In this paper, we try to extend to permutations the notion of automaticity. As we shall show, the standard definitions which are equivalent in the case of words are not equivalent in the context of permutations. We investigate the relationships between these definitions and prove that they constitute a chain of inclusions. We also construct and study an automaton generating the Thue-Morse permutation.
LA - eng
KW - Permutation; infinite permutation; ordering; infinite word; automatic word; automatic permutation; Thue-Morse word; Thue-Morse permutation; permutation
UR - http://eudml.org/doc/277836
ER -

References

top
  1. J.-P. Allouche and J. Shallit, Automatic sequences – theory, applications, generalizations. Cambridge University Press (2003).  Zbl1086.11015
  2. J.-P. Allouche, N. Rampersad and J. Shallit, Periodicity, repetitions, and orbits of an automatic sequence. Theoret. Comput. Sci.410 (2009) 2795–2803.  Zbl1173.68044
  3. S. Avgustinovich, A. Frid, T. Kamae and P. Salimov, Infinite permutations of lowest maximal pattern complexity. Theoret. Comput. Sci.412 (2011) 2911–2921.  Zbl1232.68095
  4. É. Charlier, N. Rampersad and J. Shallit, Enumeration and Decidable Properties of Automatic Sequences, Lect. Notes Comput. Sci.6795 (2011) 165–179.  Zbl1221.68122
  5. G. Christol, T. Kamae, M.M. France and G. Rauzy, Suites algébriques, automates et substitutions. Bull. Soc. Math. France108 (1980) 401–419.  Zbl0472.10035
  6. A. Cobham, Uniform tag sequences. Math. Syst. Theor.6 (1972) 164–192.  Zbl0253.02029
  7. J.A. Davis, R.C. Entringer, R.L. Graham and G.J. Simmons, On permutations containing no long arithmetic progressions. Acta Arith.34 (1977) 81–90.  Zbl0326.10045
  8. S. Eilenberg, Automata, Languages, and MachinesA. Academic Press (1974).  
  9. D.G. Fon-Der-Flaass and A.E. Frid, On periodicity and low complexity of infinite permutations. Eur. J. Comb.28 (2007) 2106–2114.  Zbl1126.05004
  10. M. Makarov, On permutations generated by infinite binary words. Sib. Èlectron. Mat. Izv.3 (2006) 304–311 (in Russian, English abstract).  Zbl1150.68389
  11. M. Makarov, On an infinite permutation similar to the Thue-Morse word. Discrete Math.309 (2009) 6641–6643.  Zbl1194.05002
  12. M. Makarov, On the permutations generated by Sturmian words. Sib. Math. J.50 (2009) 674–680.  Zbl1224.68068
  13. M. Makarov, On the infinite permutation generated by the period doubling word. Eur. J. Comb.31 (2010) 368–378.  Zbl1192.05003
  14. S. Widmer, Permutation complexity of the Thue-Morse word. Adv. Appl. Math.47 (2011) 309–329.  Zbl1234.05012

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.